Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 174, NWS Seattle, WA

August 4, 2021

NWS Seattle, WA issued this small craft advisory at Aug 4, 2021, 7:25 PM PDT. It took effect at Aug 5, 2021, 3:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2021, 7:25 PM PDT (02:25 UTC)
In effect from
Aug 5, 2021, 3:00 AM PDT
Expired
Aug 5, 2021, 11:36 AM PDT
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

336 
WHUS76 KSEW 050225
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
725 PM PDT Wed Aug 4 2021

PZZ131-132-051030-
/O.UPG.KSEW.SC.Y.0173.000000T0000Z-210805T2300Z/
/O.NEW.KSEW.GL.W.0056.210805T0225Z-210805T1000Z/
/O.NEW.KSEW.SC.Y.0174.210805T1000Z-210805T2300Z/
/O.CON.KSEW.GL.A.0037.210805T2300Z-210806T0600Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
725 PM PDT Wed Aug 4 2021

...GALE WARNING IN EFFECT UNTIL 3 AM PDT THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 4 PM PDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

* WHAT...For the Gale Warning, west winds 25 to 35 kt. For the
  Small Craft Advisory, west winds 15 to 30 kt. For the Gale 
  Watch, west winds 25 to 35 kt possible.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, until 3 AM PDT Thursday. For the 
  Small Craft Advisory, from 3 AM to 4 PM PDT Thursday. For the 
  Gale Watch, from Thursday afternoon through Thursday evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-051000-
/O.EXB.KSEW.SC.Y.0173.000000T0000Z-210805T1000Z/
Admiralty Inlet-
725 PM PDT Wed Aug 4 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ153-156-050600-
/O.CON.KSEW.SC.Y.0173.000000T0000Z-210805T0600Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
725 PM PDT Wed Aug 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters From James Island To Point Grenville 
  Out 10 Nm and Coastal Waters From Point Grenville To Cape 
  Shoalwater Out 10 Nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
2 follow-up statements
965 
WHUS76 KSEW 051004
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
304 AM PDT Thu Aug 5 2021

PZZ131-132-051815-
/O.EXP.KSEW.GL.W.0056.000000T0000Z-210805T1000Z/
/O.CON.KSEW.SC.Y.0174.000000T0000Z-210805T2300Z/
/O.UPG.KSEW.GL.A.0037.210805T2300Z-210806T0600Z/
/O.NEW.KSEW.GL.W.0057.210805T2300Z-210806T0600Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
304 AM PDT Thu Aug 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. For
  the Gale Warning, west winds 25 to 35 kt. 

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, from 4 PM this afternoon to 11 PM 
  PDT this evening. For the Small Craft Advisory, until 4 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-051115-
/O.EXP.KSEW.SC.Y.0173.000000T0000Z-210805T1000Z/
Admiralty Inlet-
304 AM PDT Thu Aug 5 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds across the Admiralty Inlet area have subsided below small
craft criteria.

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
664 
WHUS76 KSEW 051836
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
1136 AM PDT Thu Aug 5 2021

PZZ131-132-060530-
/O.CAN.KSEW.SC.Y.0174.000000T0000Z-210805T2300Z/
/O.EXT.KSEW.GL.W.0057.210805T2000Z-210806T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
1136 AM PDT Thu Aug 5 2021

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...West winds 25 to 35 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Aug 4, 2:41 PM PDT, 4 hours 44 minutes earlier.

Area forecast discussion, Aug 4, 2:41 PM PDT, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
241 PM PDT Wed Aug 4 2021

.SYNOPSIS...A ridge continues to build into the area today
allowing for some upper level smoke to advect in. The ridge will
begin to be pushed out of the area Thursday as a weak front
approaches the area. This front will move through Friday brining
with it the chance for light rain. A few disturbances moving
through during the weekend have the potential to create some
additional showers. Conditions will be drying out once again
through next week, and we could be seeing another warm up mid to
late next week.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...Slightly hazy skies
throughout Western Washington this afternoon. The smoke that is
causing the haze is expected to remain aloft, but will be more
noticeable at the higher elevations. Thursday will be fairly
similar to today but with slightly lower temperatures. Expect
morning clouds and highs in the mid 80s for the interior lowlands
and 70s by the waters.
Friday's weather will be brought to you be a passing cold front.
While a few days ago this front was looking like it would
certainly give us some decent precipitation, it is no longer that
way. The low associated with the front will move through Northern
BC giving us less of a chance for some decent widespread rain.
While we do expect areas to receive precipitation, it will be
closer to a few hundredths of an inch for much of the area. Areas
that are heavily rain shadowed may not see any measurable
precipitation. This front will also provide noticeably cooler
temperatures with highs in the mid 70s for the interior lowlands.
These lower temperatures will continue on into the start of next
week. Even though the front on Friday does not look like it will
give us much rain, the good news is that we will have another
chance on Saturday as some disturbances move through the area.
There is even the chance for the convergence zone to set up.

Butwin

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...Western Washington could
continue to see some showers on Sunday as a trough moves through
the area. However, things will begin to dry out later in the day
and through the rest of the week. For Tuesday onward, ensembles
are suggesting another ridge could build into the area. While
there is still uncertainty, it is looking like we could be in
store for some more hot days in Western Washington. That said, it
will be very dependent on where exactly the ridge is situated.

Butwin

&&

.AVIATION...West-southwest flow aloft across the area with an upper
ridge over the interior West and troughing offshore into tonight.
Onshore flow with clear skies across the area this afternoon into
tonight. Stratus will spread inland along the coast, Strait of Juan
de Fuca, and south Puget Sound for IFR/LIFR cigs into Thursday
morning in these areas. Clouds will clear for most areas through the
morning, with stratus along the coast through the day. North-
northwest winds into tonight at 5-10 kts. Winds will be light
tonight and the morning with increasing onshore flow through the
day.

KSEA...VFR with north winds of 5-10 kts into tonight. Southwesterly
winds late Thursday morning, increasing through the day.

JD

&&

.MARINE...Flow will be onshore across the area into Thursday,
increasing later on Thursday. Small Craft Advisory winds for the
central and eastern portions of the Strait of Juan de Fuca through
Thursday. Gale Watch issued for late Thursday afternoon through the
evening for an increasing westerly push in the evening. A front will
move through Friday with another system Saturday for increasing
onshore winds. Swells through Thursday of 3 to 5 feet.

JD

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Thursday afternoon through Thursday evening for
     Central U.S. Waters Strait Of Juan De Fuca-East Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 4 PM PDT Thursday for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:25 PM PDTGale WarningSEW8 hr
Aug 5, 3:04 AM PDTGale WarningSEW24 hr
Aug 5, 2:26 PM PDTSmall Craft AdvisorySEW13 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.